MICHAEL LEVY, M. D.; MICHAEL W. GOODMAN, M.D.; BRUCE J. VAN DYNE, M.D.; HATTON W. SUMNER, M.D.
Three cases of carbamazepine-induced granulomatous hepatitis are reported. Each patient had ingested carbamazepine for less than 1 month before presenting with a febrile illness suggestive of biliary tract infection. After withdrawal of carbamazepine, symptoms disappeared rapidly. Histologically, all patients had granulomatous hepatitis. Two patients also had acute cholangitis. Carbamazepine-induced liver injury can be confused clinically and pathologically with biliary tract infection.
Learn more about subscription options.
Register Now for a free account.
LEVY M, GOODMAN MW, VAN DYNE BJ, SUMNER HW. Granulomatous Hepatitis Secondary to Carbamazepine. Ann Intern Med. 1981;95:64–65. doi: 10.7326/0003-4819-95-1-64
Download citation file:
Published: Ann Intern Med. 1981;95(1):64-65.
Gastroenterology/Hepatology, Liver Disease, Neurology, Seizure Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only